MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. OUTLOOK®; INFUSION PUMP

B. BRAUN MEDICAL INC. OUTLOOK®; INFUSION PUMP
Model Number 621-400ES
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: primary nurse (rn) used dose mode to program fentanyl with co-signing rn as primary medication.Red screen on left read "fentanyl" as drug name.Patient transported to ct scan via rn and renal therapist.Rn received phone call around noon from icu provider that family had decided to transition to comfort measures only and ct scan canceled.Approximately twenty minutes later arrived back to unit with patient.30 minutes later, dose increased to 37.5 mcg/hr.An hour later rn entered room due to iv pump alarming infusion complete (fentanyl).Found fentanyl running at 37.5ml/hr, per medication administration record (mar) should have been running at 37.5 mcg/hr for a rate of 1.9ml/hr.Icu provider informed of above.Cosigning rn aware of above.Pump immediately sequestered.Fentanyl infusion placed on new pump with new bag.
 
Additional Manufacturer Narrative
Thie report has been identified as b.Braun medical, inc.Internal report (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report (b)(4).The device was not returned for evaluation.Further investigation of the complaint is not possible without a device.If the device does become available, the complaint will be reopened for further evaluation.All information concerning this reported incident has been included in our trend analysis of the product line.

Brand Name
OUTLOOK®
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive
suite 150
carollton TX 75006 6690
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
1601 wallace drive
suite 150
carollton TX 75006 6690
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15092678
Report Number2523676-2022-00372
Device Sequence Number3879090
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ES
Device Catalogue Number621-400ES
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown